MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 24 february 2025, a 27mm sjm masters series mechanical heart valve was chosen for a procedure.During procedure, the chief surgeon used standardized valve measurement methods to measure the size of the valve annulus during laparoscopic mitral valve replacement surgery.The surgeon experienced leaflet detachment while rotating the valve leaflets to check their opening and closing status after suturing the valve.The leaflet was dislodged into one piece and they confirmed the intact leaflet was recovered from the patient.In the end, the chief surgeon replaced the valve with a new 27mm sjm masters series mechanical heart valve.There was no leaflet detachment occurred when rotating the valve leaflets, and the surgery was very successful.There was no delay in the procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that after suturing the valve, leaflet detachment was experienced while rotating the valve leaflets to check opening and closing.Also reported that the leaflet was dislodged into one piece and they confirmed the intact leaflet was recovered from the patient.The valve was returned to abbott and the investigation found that both leaflets had fractured and were dislodged from the orifice.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The damage to leaflets may have been caused by some external force applied to the valve which overstressed the carbon material.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflets.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: component code: 4755 part/component/sub-assembly term not applicable.Type of investigation: 4118 type of investigation not yet determined; investigation findings: investigation conclusions: 11 conclusion not yet available.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21703037
Report Number2135147-2025-01575
Device Sequence Number15938154
Product Code LWQ
UDI-Device Identifier05415067045034
UDI-Public(01)05415067045034(17)281216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot NumberC00017785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown